Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Suffer vomiting and small amounts of diarrhea. Have cramps in stomach and acid reflex. Have swelling in both testicles. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Yes. Just returned from 10 day cruise Yesterday. On Friday I came down Vomiting for 5 hours and the next day small amounts of diarrhea on Saturday. Still haven't been able to eat much. Still cramps in stomach and acid reflex. This morning I awoke and discovered that I have swelling between in the sack between both testicles.
Posted Sun, 20 Oct 2013 in Digestion and Bowels
Answered by Dr. Jorge Brenes-Salazar 9 minutes later
Brief Answer:
Gastroenteritis with low protein levels

Detailed Answer:
Dear Mr XXXXX,

Thanks for the query. Because of your recent trip and the symptoms, it is highly likely that you are experiencing a gastroenteritis, most of them viral and self limited in nature. If fever, blood in stool or prolonged course over a week is noted, a trial with short term antibiotics such as ciprofloxacin for 3 days can be considered.
The scrotal swelling may be noted due to decreased absorption and intake of protein, which causes leakage of fluid in the body; at times it can be noted as well in the ankles. Recovering your appetite and gradually advancing diet as tolerated should help. Probiotics from yogurt and other sources can aid too.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor